Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2009, 8:07 PM CDT for 4 counties in Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2009, 8:07 PM CDT (01:07 UTC)
- Expired
- Jul 12, 2009, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 8:18 PM CDT | TSTM WND DMG | 5 N Columbia, TN | NUMEROUS TREES DOWN. 1 TREE FELL ON BARN. SEVERAL TREES BLOCKING ROADWAYS. POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 130107
SVROHX
TNC117-119-149-187-130145-
/O.NEW.KOHX.SV.W.0261.090713T0107Z-090713T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT SUN JUL 12 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
NORTHERN MAURY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COLUMBIA...
SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 845 PM CDT
* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRING HILL...OR 9 MILES
NORTH OF COLUMBIA...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRING HILL BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3567 8719 3586 8688 3580 8655 3571 8661
3571 8663 3567 8663 3550 8675
TIME...MOT...LOC 0107Z 298DEG 22KT 3574 8700
$$
071 follow-up statement
000
WWUS54 KOHX 130120
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT SUN JUL 12 2009
TNC117-119-149-187-130145-
/O.CON.KOHX.SV.W.0261.000000T0000Z-090713T0145Z/
MAURY TN-WILLIAMSON TN-RUTHERFORD TN-MARSHALL TN-
820 PM CDT SUN JUL 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN MARSHALL...SOUTHWESTERN RUTHERFORD...SOUTHEASTERN
WILLIAMSON AND NORTHERN MAURY COUNTIES...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRING HILL...OR 9
MILES NORTHEAST OF COLUMBIA...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPEL HILL AND 9 MILES SOUTHWEST OF EAGLEVILLE BY 845 PM CDT...
LAT...LON 3567 8719 3586 8688 3580 8655 3571 8661
3571 8663 3567 8663 3550 8675
TIME...MOT...LOC 0120Z 298DEG 22KT 3570 8691
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:40 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 12, 7:40 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 740 PM CDT SUN JUL 12 2009 .DISCUSSION... MCS HOLDING TOGETHER NICELY AS IT TRACKS EASTWARD ACROSS MIDDLE TN. LAPS DATA SHOWING GOOD INSTABILITY ACROSS THE PLATEAU AREA WHERE THE SHOWERS AND STORMS ARE NOW APPROACHING. FOR THE UPDATE...WILL INCREASE POPS ACROSS THE PLATEAU AND ADJACENT ZONES. OTW...SOME REDEVELOPMENT MAY BE POSSIBLE UPSTREAM BUT FOR NOW...WILL SLIGHTLY LOWER POPS ACROSS THE FAR NORTHWEST. UPDATE OUT SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 12, 5:02 AM CDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SUN JUL 12 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS TODAY, BRINGING WIDESPREAD THUNDERSTORMS TO THE MID STATE. THERE IS THE POSSIBILITY THAT SOME OF THESE STORMS WILL BECOME SEVERE. MOST OF MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A RESULT, WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY WILL CONTINUE INTO MONDAY, WHEN, ONCE AGAIN, THERE IS THE POSSIBILITY THAT SOME STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON MONDAY. ROSE
In the hours before
Special weather statement, Jul 12, 6:05 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 605 PM CDT SUN JUL 12 2009 TNZ005>011-022>034-064>066-130230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DEKALB-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE 605 PM CDT SUN JUL 12 2009 ...STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN MIDDLE TENNESSEE... STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU THROUGH 9 PM. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE MINOR FLOODING AND OR STANDING WATER ON ROADWAYS. 07
Local storm report, Jul 12, 7:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
07/12/2009 MONTGOMERY TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
&&
21Local storm report, Jul 12, 7:18 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 9 N ASHLAND CITY 36.41N 87.06W
07/12/2009 CHEATHAM TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN PLEASANT VIEW ALONG OLD CLARKSVILLE
PIKE AND HARRIS FARMS RD.
&&
21Local storm report, Jul 12, 7:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG CHARLOTTE 36.18N 87.35W
07/12/2009 DICKSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN CHARLOTTE
&&
21Special weather statement, Jul 12, 7:45 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT SUN JUL 12 2009 TNZ008>011-028>034-064>066-130330- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-DEKALB-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT... SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE 745 PM CDT SUN JUL 12 2009 ...STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN MIDDLE TENNESSEE... STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST MIDDLE TENNESSEE THROUGH 10 PM. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE MINOR FLOODING AND OR STANDING WATER ON ROADWAYS. 07
Local storm report, Jul 12, 8:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
800 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
07/12/2009 ROBERTSON TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 52 min |
| Jul 12, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 43 min |
| Jul 12, 8:28 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 26 min |
| Jul 12, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 32 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 36 min |
| Jul 12, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Perry, Wayne | 44 min |
| Jul 12, 10:53 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| Jul 12, 11:18 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.